MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; COIL

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; COIL
Model Number 7110-0308
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Thrombus (2101)
Date of Event 07/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause is unknown.The instructions for use (ifu) identifies thrombus, vascular occlusion, and ischemia as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during a balloon assisted treatment of a right side posterior communicating artery aneurysm, the 2nd embolization coil became unresponsive to the physician's movement.The coil was noted to have stretched, as seen on an angiogram.The stretched coil was intentionally detached with the controller in the microcather.The coil was successfully retrieved with two (2) separate snare devices and the patient was reported to have excellent blood flow past the aneurysm; however, clotting and vasospasm occurred during the extended time it took to remove the coil (4 hours).Reopro was administered to treat the clot, and verapamil was used for the vasospasm.During follow-up the day after the procedure, it was reported that the patient had a small stroke, but is okay, alert, and talking.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7783110
Report Number2032493-2018-00164
Device Sequence Number19085576
Product Code HCG
UDI-Device Identifier00816777025470
UDI-Public(01)00816777025470(11)171017(17)220930(10)1710171W9
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/30/2022
Device Model Number7110-0308
Device Lot Number1710171W9
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2018
Initial Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR